Flash Flood, Natchitoches
- When
- June 17, 3:20 PM CST to 5:20 PM CST
- Where
- Natchitoches County, Natchitoches
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.724, -93.096 (the zone’s center; the record gives no point)
Several streets flooded and closed.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 17, 2:12 PM CST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 312 PM CDT TUE JUN 17 2003 UPPER LOW STILL OVER E TX...MY THIS SOUNDS FAMILIAR. HOWEVER... MODELS ARE INDICATING THAT CHANGES ARE A BREWING. ETA/AVN ARE BEGINNING TO AGREE SOMEWHAT BEGINNING TO MOVE THE UPPER LOW. HOWEVER...TOMORROW IS ANOTHER DAY. FOR TONIGHT...WILL GO WITH FLASH FLOOD WATCH FOR S OF A LINE FROM ELD...ALL OF N LA...AND I20 CORRIDOR AND S...INCLUDING WOOD...UPSHUR...AND MARION COUNTIES IN E TX. THANKS FOR COORD JAN/LCH. ACTIVITY IS INCREASING OVER THE AREA...WITH MODELS INDICATING A 2ND ROUND OF ACTIVITY AS WELL AFTER MIDNIGHT. WITH THE AMOUNT OF RAINFALL THAT THE AREA HAS HAD AS OF LATE...IN ADDITION TO WHAT IS EXPECTED TONIGHT...NOT MUCH MORE CAN BE TOLERATED BEFORE THE USUAL PLACES BEGIN ACCUMULATING WATER. FOR TOMORROW...SHOULD SEE THE LOW BEGINNING TO MOVE ENE THEN E. AFTER THIS TAKES PLACE...WE WILL BEGIN TO SEE SOME RELIEF. HOWEVER...WITH LESS LIKELY RAIN CHANCES RETURNS THE WARMER TEMPERATURES THAT COME ALONG WITH IT. WILL RETURN TO MORE SEASONAL READINGS AND RAIN CHANCES AFTER LOW MOVES OUT. 20 SHV 068/083 070/088 069 5633 MLU 073/086 072/087 069 5633 TXK 068/082 069/087 068 5632 TYR 068/082 068/089 069 5532 LFK 069/086 070/090 069 5533 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUN 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL LOW WILL CONTINUE TO SPIN OVER EAST TEXAS THIS AFTERNOON...AS THE GULF OF MEXICO CONTINUES TO SUPPLY THE AREA WITH ABUNDANT MOISTURE. DAYTIME HEATING...AND WEAK DISTURBANCES ROTATING AROUND THIS LOW...WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO MOVE ACROSS MUCH OF THE AREA THIS AFTERNOON AND EVENING. SEVERE WEATHER SHOULD BE AT A MINIMUM WITH THESE STORMS...HOWEVER HEAVY RAIN WILL LEAD TO LOCALIZED FLOODING IN SOME AREAS. IF SEVERE WEATHER OCCURS...IT WILL BE THIS AFTERNOON...AS HEATING WILL HELP TO DESTABILIZE THE ATMOSPHERE. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER ACROSS MUCH OF THE AREA THROUGH WEDNESDAY...AS THE UPPER LEVEL LOW AND ASSOCIATED STATIONARY FRONTAL BOUNDARY REMAIN IN PLACE OVER THE AREA. THUS...LOCALIZED FLOODING WILL BE THE PRIMARY THREAT AS THE GROUND OVER MUCH OVER THE REGION IS NEAR SATURATION. .SPOTTER CALL TO ACTION STATEMENT... DUE TO THE ISOLATED AND BRIEF NATURE OF ANY SEVERE WEATHER... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT. 20
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
330 PM CDT TUE JUN 17 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM FARMERVILLE LA FLASH FLOODS
06/17/03 UNION SEVERAL STREETS FLOODED IN
FARMERVILLE. SOME STREETS
BARRICADED. REPORTED BY LAW
ENFORCEMENT
03The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
Several streets flooded and closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365336.